I apologise in advance as I think that I may be posting and have posted this in the wrong forum.
I am 20 years old, 5' 7" and I have a BMI of 26 and over the past few months I have been experiencing palpitations and light headnedness along with more recently becoming tired more easily and I have also been experiencing some high left sided pain which sometimes occurs more at night. I have also had tachycardia often and I am on some Beta Blockers for this.
I had an ultrasound the other day and the cardiologist said that I have a Hyperdynamic Heart and he did not really go in to much else and he is waiting for the results of a 7 day heart monitor now.
I was wonder what can cuase this and if it is dangerous at all?
“Hyperdynamic heart syndrome” is basically a nondescript condition or diagnosis covering a broad spectrum of possibilities.
To say that a heart is hyperdynamic means that it is overactive — beating too hard, pumping too hard and circulating blood at too rapid a rate. The patient may feel palpitations, nervousness, excitement, edginess or shortness of breath. The whole system is revved up as if he or she has been running hard, yet the activity is internally generated.
Calling this overactivity a “syndrome,” however, is like saying that fever is a syndrome — it is merely a symptom, with a great many potential causes, ranging from the benign to the serious. Ideally, systematic evaluation can determine the underlying cause and lead to effective treatment.
The hyperdynamic heart could result from a bona fide physical condition such as anemia, elevated thyroid function or an abnormality in the heart itself. Alternatively, it may simply be a response to alcohol, stimulating drugs or excessive consumption of caffeine.
Sometimes, after doing a complete medical workup and an analysis of the patient’s eating and drinking habits, doctors can find no specific reason for the hyperdynamic state. In such cases we prescribe beta-blockers, such as atenolol, propranolol or metoprolol, which are usually quite effective in calming the heart down and improving the patient’s symptoms. If the specific cause is known, treatment is directed at it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.